|Lipoatrophy and other side effects on PEP
Jan 30, 2009
Hi Doc, I am curently Combivir since 1 month and am pretty worried about the long term side effect of it. Currently, the articles and researchs I have read seems to indicate that lipoatrophy in the face, wich AZT seems to be one of the main culprit, doesnt reverse when stopping meds (and I read some people claiming it was still continuing even after stopping the meds). Plus, Combivir is said to cause hair loss, is it permanent hair loss or are these hair expecte to grow back ??? I know that for only 1 month I am unlikely to get any of these side effects but it does seems that my cheeks have lost some fat ( probably due to anxiety but it still worries me ) and am wondering about continuing the treatment. Thanks a lot.
| Response from Dr. Pierone
The most common side effect associated with short-term (one month) use of Combivir would be nausea and vomiting.
Many of the side effects from Combivir tend accumulate with long-term use and this includes lipoatrophy. Permanent side effects would not be expected from one month of treatment and Combivir.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does It Take To Get Rid Of Lipoatrophy?
- How Long Does Lipoatrophy Last?
- Flu Symptoms After Open Mouth Kissing Worried I Have HIV
- Itchy Vagina After Touching Dried Semen Sign Of HIV AIDS
- Penis Discharge After Swallowing Worried I Have HIV
- Shingles After Getting Head Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.